Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By duke1142
Benzo (xanax) aftermath - Experienced effects.
  1. #1
    duke1142 is offline New Member
    Join Date
    Nov 2012
    Posts
    1

    Default Benzo (xanax) aftermath - Experienced effects.

    Let me give you a little bit of background. My fiancé has been on Xanax for 3 years and over the last year or so started to seriously become addicted. Her dose greatly increased in a short amount of time and we went from 2 a day to normally 4, sometimes she would sneak up to 6.

    She is also on suboxone. Now from everything I read it is a huge no-no to take both drugs at a time. Now, we decided that it’s time to come off the Xanax and we reduced (and currently eliminated the Xanax intake)

    My question:
    It has been about 2-3 weeks since she quit the xanax. She has went through some crazy withdraws, shanking, reduced motor functions, mood swings, and an extreme tiredness. The last week or so her shakes seem to have subsided and her motor functions seem to be pretty much back to normal. She still says she has issues with certain things, sometimes numbness in her legs and fingers, Maybe not so much “numb” but just a feeling of oddness. She keeps saying "I need to reteach myself how to do things, how to use correct emotions."

    Our biggest hurtle right now is her lack of emotion, tiredness and sudden onsets of anger and rage.
    Is this all something that one should expect from Xanax? I personally don’t think I have ever been addicted to anything (other than food maybe) So I don’t know what it’s like to experience such feelings and emotions.

    Just a recap on current drugs:
    suboxone
    Seroquel – doctor prescribed it to help with the uneasy feeling and sleep at night. (I understand this could also be a good cause of her sleepiness throughout the day)

    Someone elses experiences and medical doctors who can answer this will greatly help me understand what to expect.

    Thank you,
    Dave
    Jefrey likes this.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Xanax is about as bad of a drug as it gets. It has an extremely short half life 8-12 hours. This is what makes this benzo so addicting: as time goes by, your tolerance increases and the desired effect lessens, so more xanax is required. It is quite possible to go from 2-4 because of having w/d between the original 2 a day dose. Having gone off xanax so quickly after three years can cause many more symptoms than what your fiance is experiencing, so she's very lucky. Lucky that she did not have seizures. But there is a "dysphoria", a feeling that you are not all there, that something isn't quite right. Shaking is not uncommon. "brain zaps" sometimes happen. It takes time, sometimes a long time for the gabba receptors in the brain to heal. All the symptoms your fiance is experiencing are NORMAL. There is nothing you can do but live through it. This should also be a wake up call to never, never, never take a benzo drug in your life. As I said, seizures are very common going off of any benzo rapidly and as most people say: xanax is worse than getting off H. There are NO comforts to manage symptoms. The only one I know of is L-Theanine. Otherwise, just see it through and take it day by day. At some point, windows should open up and clarity appear.

    Peace,

    Iloerose

  3. #3
    rxqueen83 is offline Member
    Join Date
    Feb 2012
    Posts
    441

    Default

    Hey Dave
    Kudos to you for being so supportive! Yes Xanax and Sub can be dangerous when mixed, but Doctor's do prescribe both. It depends on the patient's medical history, tolerance and dosage. I was prescribed Xanax and Sub without problems for a long time. Xanax/Klonopin and Methadone was a different story. I overdosed and came very close to death. They are both CNS depressants and can relax the system so much the brain stops signaling the body to breathe, and the user slips into a deep sleep and never wakes up.

    As far as what you've described as her WD symptoms from the Xanax, 100% normal. I actually remember feeling just like that, having to "teach myself" how to do things. I felt like I had just awoken out of a ten year coma or something. I think it's really just a mis-perception of reality. It seems that way to her, but really it's just her brain and neurons starting to re-fire. Pretty soon she'll slip right back into normalcy without even knowing it. But yes, it's almost as if I felt I was brain damaged.

    When we introduce a drug to our body it's often to speed up or take over a process that is suspected of not functioning correctly. Unfortunately when we do, our body stops doing what it's supposed to naturally do; allowing the substance to take over the job. When we take it away...we have WD. The worst part is over for her, so now her brain and body just need to return to a state of normalcy. Get all the cylinders firing, ya know Keep giving her thumbs up, she made an excellent choice to quit Xanax, and a tough one. I remember the numbness, tingling, eye twitching, feeling "brain damaged", slurring, fogginess. It is normal. But she's got this in the bag. In no time she should be feeling right back to normal. Hang tight.
    COMPLETELY CLEAN (Sub FREE) as of 7/20/12

    "I don't like the drugs, but the drugs LIKE ME" Marilyn Manson

  4. #4
    rxqueen83 is offline Member
    Join Date
    Feb 2012
    Posts
    441

    Default

    PS - In regards to the sleepiness, I'd say the Seroquel is definately a possible culprit. She should never change meds without talking to her Doctor first, but yes, anyone I know who takes Seroquel complains about the sleepiness. The raw emotions are a part of WD and the brain sort of "waking up" after being numbed for so long. People often become emotionally void when they use drugs so when they stop, it's like they are still in the same place they were emotionally when they started. I'd say this is also normal and will get better soon. Anger and hostility might be a side effect of the Seroquel though. I would bring it up to the Doctor.
    COMPLETELY CLEAN (Sub FREE) as of 7/20/12

    "I don't like the drugs, but the drugs LIKE ME" Marilyn Manson

  5. #5
    ARTIST658 is offline Platinum Member
    Join Date
    Apr 2009
    Location
    New England
    Posts
    2,228

    Default

    I agree with the others about the xanax - it's a nightmare, and the process of recovery from it is a long one. I've come to loathe benzodiazepene drugs, after experiencing it myself - and witnessing clients going through this withdrawal. Benzo withdrawal is one of the worst.

    Yes, these symptoms sound like the craziness of life post-xanax. Her mind will readjust and get better. BUT, keep in mind, as long as she is taking suboxone, the brain chemistry can not fully heal. Suboxone is an opiate, and it does act on the brain as an opiate acts. So our brains can not return to "normal" until it's clear of ALL drugs. Seroquel can be a great medication, but it can also wreak havoc. It is an anti-psychotic, even though it is often used for bipolar or severe depression. Ideally, her doctor should be creating a clear plan of how she'll taper off both the subs and the seroquel, over time. You don't want her to stay on these drugs for too long.

    If she's been prescribed the seroquel for a mood disorder, you need to keep in mind that she was probably abusing opiates and/or xanax when it was prescribed. So the doctor has no way of knowing IF the seroquel is even helping. Her brain was already altered by the opiates and xanax, which both disrupt moods. So, at this point, it is nearly impossible to diagnose if she has legitimate depression or legitimate bipolar. The only way to really know is for her to become clean of ALL of them... and she who she is without any medication.

    But this must be done with the supervision of her doctor. If it were me, I would talk to him with her. See if he plans to taper her medications until she is, at some point, drug free.

    God bless,
    Ruth

    You will know the truth - and only the truth can set you free.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22